Dallas Health Warns of Dangers of Cheese Heroin

Armen Hareyan's picture
Advertisement

Heroin is an old drug that is making a major come back in a new form known on the streets as cheese. The brown substance is a cheap and highly addictive recreational drug that has gained popularity since it first came on the scene in 2005. Made by combining heroin and crushed tablets of certain overthecounter common cold medication, cheese heroin is considered a starter drug and is being used by children as young as 12 years of age. Dallas County Health and Human Services (DCHHS) encourages parents and educators to become informed of the dangers of cheese heroin and other recreational drugs to protect their children from the devastating effects of drug addiction.

Advertisement

"In recent years, we have seen the impact that crack/cocaine and methamphetamine has had our society such as increased numbers of people needing drug abuse treatment services and the increase of new homeless people can be attributed to drug addictions," said Zachary Thompson, DCHHS Director. "Now we can add the highlyaddictive drug cheese heroin to the new wave of dangerous drugs that have caused recent deaths in Dallas County. Because cheese heroin is so cheap and readily available it makes is very attractive to younger children," Thompson continued.

Cheese heroin is extraordinarily addictive, with many firsttime uses experiencing withdrawal symptoms only six hours after their initial use. Dallas County has been especially hardhit by the introduction of cheese heroin to younger teens. This has lead to an epidemic of cheese heroin users and deaths among middle and high school age students. So far this year there have been a total of 13 drug related deaths in adolescents in Dallas County. In response to the rising use of cheese heroin, DCHHS has issued a Health Alert to area hospitals, clinics and doctors offices to raise the awareness of the signs and symptoms of cheese heroin use and addiction.

DCHHS urges parents of children addicted to the recreational drug cheese heroin should seek treatment at a rehabilitation facility so that the symptoms of withdrawal can be managed. As with any addiction, seeking rehabilitation during recovery provides optimal outcomes. DCHHS also recommends that parents caring for a child addicted to cheese heroin, which are unable to place the child in a rehabilitation program, consult their local healthcare provider for assistance in dealing with withdrawal symptoms. Symptoms of addiction in users of cheese heroin include sleepiness, difficulty waking up, disorientation, flulike symptoms, nausea, vomiting, anxiety caused by withdrawal, personality changes, and aggressive behavior.

Advertisement

Comments

Hi my name is Anita....I was addicted to Cheese bad....but i recieved help and i can say from my point of view alot of ppl are dieing because the drug dealers are cutting the heroin its not pure they mix with other stuff......I want to let other ppl know it is bad and stay away from it it aint the thing to be on you can live a better life Cober.....